Just wondering if anyone has found a remedy for the "hiker's rash" or the heat rash that develops above ankles when in hot and humid weather and on feet all day? I have seen 2 dermatologists and they are stumped.
This may be due to the sweat from the skin being help up ion the socks and garments.
The management would involve keeping the area clean and hygienic, washing all clothes in hot water and applying calamine lotion at the site. Further, anti-histamines may be utilized to treat the itching.
Hope this helped. Let us know if you have further queries.
Yes, I recently for the first time in my life developed some heat rash areas around my legs where my socks, I believe were too tight. I forgot my sock liners and instead wore my socks that I had on my feet at the time (runner's socks that came up above my ankles), then my wool socks over those. I hiked with my brother on the Manistee River Trail. It wasn't particularly wet or hot, but probably humid. Upon taking off my socks at the end of our first day (10 miles in) I was shocked to see this incredible rash. The next day, we walked out, headed for a pharmacy and I applied calamine. With the socks off, calamine on, the next day, I headed back into the woods for another 10 miles but with new SmartWool socks (no need for a liner)...the rash almost disappeared, however, I am typing this about a week later and I still have some itchy patches. The redness is gone, but the itch remains. So I have continued to apply calamine. I am shocked that this happened, but am learning that it is more common than I thought. I see my regular physician on Friday and I will ask him about it. I think it's truly a heat rash...and will carry something like vaseoline and/or calamine into the woods the next time just in case. I hope this helps.
I too suffer from this, and it has always happened in the summer, with long pants, shorts, socks or no socks.
HOWEVER! I have just come homes from a day walking around in NYC in 40 F. cold weather, and I have it again. It was cold and wet, I know beyond the shadow of a doubt thatI was not sweating, I never even had to unzip my jacket to cool off.
I had on tall boots so it wasn't due to my jeans rubbing my legs, so I know it's not that kind of a rash.
It is not as bad in the past, where it developed into a raised blotching rash with "patterns", it is much more like the early stages.
Hydrocotizone cream doesn't help.
I wish I knew what the solution was! My ;egs are starting to carry some "scarring" (i.e. splotchy darkening of the skin) from the more severe cases (walked one day in San Francisco this summer in shorts and sandals - worse one yet!), so I'm starting to get more concerned.
I have been getting this walking heat rash too. I am training for the 60 mile 3 day cancer walk, and every weekend now I get the rash, I have been wearing a knee brace to support my weak knee, and that is where the rash comes. So I suspect it is just a heat rash? Usually my knee brace is wet by the end of my walk. I have tried baby pwoder and Body Glide before putting on the brace, but it does not really help.
I just started getting a very itchy red rash just above my ankles where I cuff my socks. I have never had this rash before or the horrible itchiness. I started getting it when I bought a new brand of white gym type socks that were thicker than I normally wear and tighter around the cuff. I don't think it's sweat related in my case and there was no activity, just wearing socks around the house. I have been going barefoot but it's winter in canada and my feet are now freezing... any suggestions?
It is a form of vasculitis and could be related to an immune deficiency in the blood. My doctor has diagnosed Sjogren Syndrome for my specific case after ruling out lupus. There is no known cure. My rash disappeards after 4-5 days. And yes, it does not matter whether it is warm or cold weather. I get mine mostly when i travel by airplane and am sitting for more than 3-4 hours at a time.
Its lower edema??...It's like pitikia on my legs.
We have a small steam shower in our bathroom which is basically just a regular shower that's enclosed (it has a top on it). I don't go in it regularly & go very much at random - maybe 2 or 3 times in one week then not again for 3 weeks - about 1x/wk avrg. And ~90% of the time, at about the 25min mark, all of a sudden I'll feel like my circulation is being cut off on both legs (at the same time) from mid-calf down past my ankles, just as if someone were to grab hold of your throat and choke you...you would feel the blood rush to your head and feel your face turn redder and redder toward purple. I'll feel as if someone has a tight hold around each leg below the knee in a firm constant squeeze, and immediately I'll feel the pressure of the blood rush to to my lower legs, and it's happened enough times now, I know if I'm quick to look down closely at my lower legs and feet as soon as I feel it start, I can actually watch all the little red dots come out all over. And they don't ever go away right away, like a rash might. You can tell they'll be there for the next cpl/few days & fade away gradually. I think they're tiny broken blood vessels - ?? They are exactly like the red dots you might get all over your face after you've been really, really sick throwing up... ... Just looked it up: pitikia. Unfortunately, I also came across this article (gulp!) that told me plenty about this condition and what is going on when this happens to me. I am a bit concerned, to say the least. Thankfully, I have not yet had to experience the worst of what this can progress to and I never want to. I'm 37 years old now and I suppose I need to do something differently...bigtime. ... ...Here is the link: http://rnmsn.hubpages.com/hub/Complications-related-to-chronic-weeping-edema-of-lower-extremities This describes a more advanced condition and there are different types of edema. The article describes (chronic) weeping edema, which is characterized by fluid build-up and excretion. I believe I may be in some beginning stage of lower pulmonary edema. As it says in the article, "... edema is not the disease; it is a condition or a sign and symptom of a disease," and then the article lists several potential diseases for which edema is a symtom (i.e. CHD, renal failure, oh my...and so on). If anyone might know if any of these such disease listed in the article are found to be prevalent among individuals with very high stress in their life, you would be pointing me in the right direction if you let me know. Thanks, Kate
I just started getting a rash on the inside of my ankles? First time was on a very hot day, on my feet for a long visit to Disneyland, I was wearing a new pair of socks, some synthetic material that I didn't wash before wearing! Now I have it again!? This time it wasn't as hot, but the same area (inside of ankles) and synthetic socks that I had worn many times prior without a reaction? This rash doesn't itch or really hurt but it takes a least a week to fade! I also think I may be getting scars from it.
I work in a hot and humid enviroment the only thing i found to prevent heat rash from breaking out on my legs above my ankles is deoderant. I use the solid kind spray dont seem to work. It really does work and thank god it does because i cant quit my job. I look foward to winter months.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.